Affordable Access

Publisher Website

New insights into optimal control of nonlinear dynamic econometric models: Application of a heuristic approach

Authors
Journal
Journal of Economic Dynamics and Control
0165-1889
Publisher
Elsevier
Volume
37
Issue
4
Identifiers
DOI: 10.1016/j.jedc.2012.12.003
Keywords
  • Differential Evolution
  • Dynamic Programming
  • Nonlinear Optimization
  • Optimal Control
Disciplines
  • Computer Science
  • Economics
  • Mathematics

Abstract

Abstract Optimal control of dynamic econometric models has a wide variety of applications including economic policy relevant issues. There are several algorithms extending the basic case of a linear-quadratic optimization and taking nonlinearity and stochastics into account, but being still limited in a variety of ways, e.g., symmetry of the objective function and identical data frequencies of control variables. To overcome these problems, an alternative approach based on heuristics is suggested. To this end, we apply a ‘classical’ algorithm (OPTCON) and a heuristic approach (Differential Evolution) to three different econometric models and compare their performance. In this paper we consider scenarios of symmetric and asymmetric quadratic objective functions. Results provide a strong support for the heuristic approach encouraging its further application to optimum control problems.

There are no comments yet on this publication. Be the first to share your thoughts.